Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

June 20, 2021Dauphin County, Pennsylvania

NWS State College, PA issued this special weather statement at Jun 20, 2021, 9:02 PM EDT for Dauphin County, Pennsylvania. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2021, 9:02 PM EDT (01:02 UTC)
Expired
Jun 20, 2021, 9:15 PM EDT
In force
13 min
Issued by
NWS State College, PA

County Dauphin County, PA

The radar

The State College radar (KCCX), 124 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1494 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

220 
WWUS81 KCTP 210102
SPSCTP

Special Weather Statement
National Weather Service State College PA
902 PM EDT Sun Jun 20 2021
 
PAZ057-210115-
Dauphin PA-
902 PM EDT Sun Jun 20 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF DAUPHIN COUNTY UNTIL
915 PM EDT...

At 901 PM EDT, Doppler radar indicated a strong thunderstorm over
Paxtang, moving east at 10 mph.

Small hail and localized wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Harrisburg, Colonial Park, Progress, Middletown, Steelton,
Hummelstown, Paxtonia, Rutherford, Lawnton, Bressler-Enhaut-Oberlin,
Penbrook, Highspire, Paxtang, Royalton, Capital City Airport, City
Island, Penn State Harrisburg, Harrisburg International Airport and
Harrisburg Area Community College.

LAT...LON 4021 7684 4022 7684 4023 7686 4026 7690
      4027 7691 4032 7688 4030 7672 4017 7671
TIME...MOT...LOC 0101Z 277DEG 10KT 4026 7686 

$$

KF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 7:11 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 20, 7:11 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service State College PA
711 PM EDT Sun Jun 20 2021

.SYNOPSIS...
Very warm and muggy conditions this Father's Day with an
isolated strong thunderstorm possible late this afternoon. Heat
and humidity will peak on Monday with a slight risk of severe
storms. Showers exit on Tuesday followed by cooler and more
comfortable weather through midweek. Temperatures return to
seasonal levels by late week with an increasing chance of rain
into next weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Have seen two main areas of convection late afternoon and
evening, one over the northwest, and another over south central
PA. Isolated strong storms will be possible over the next three
hours or so, then will diminish as we lose the heating of the
day.

Mainly dry weather expected tonight, though a couple of showers
or thunderstorms may work into the far northwest late tonight as
a decaying line of convection moves across northern Ohio into
northwest PA.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
D2 SPC SLGT risk SWO continues for Monday.

Isolated to scattered severe storm risk on Monday afternoon and
evening will be driven by amplifying large scale trough and low
level convergence along the attendant cold front and pre-frontal
trough. Rich low level moisture (dewpoints 65-70F) will reside
ahead of the front, and diurnal heating/instability combined
with frontal forcing and sufficient deep-layer shear should
support organized (linear) storm clusters/lines capable of
producing strong to locally damaging winds.

Heat+Humidity peaks on Monday with max temperatures in the mid
80s to low 90s and max heat index (HX) values forecast to reach
the mid to upper 90s across the central and southeast valleys.
Forecast max temperatures are a solid 5-10F above average and
approach near-record territory in some areas (within 5F at
STCP1).

Convection should gradually weaken Monday night due to the loss
of heating and increasing CINH. Minimum temperatures will have
the most spread in recent nights thanks to the cold front
bisecting the area with lows ranging from the mid 50s in the NW
mtns to around 70F in the southeast/Lower Susq. metro areas.

Showers are likely early Tuesday across the southeast zones
before exiting the CWA by 00Z Wed. Temps will trend much cooler
on Tuesday with 24hrMaxT deltas of -15 to -25F lower vs. Monday.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Dry conditions and low humidity expected through midweek as
surface high pressure builds in behind the cold front. The high
will move to the east later in the week with warmer, more humid
air moving in from the south and east.

A cold front will approach from the west next weekend, but there
is still a great deal of uncertainty with the timing of that
front and precipitation it will bring. GFS and ECMWF have been
trending toward a slower solution on the movement of the front
and perhaps event the front stalling over PA next weekend into
early next week. This would result in an unsettled period with
multiple rain chances for central PA through the middle of the
week.

&&

.AVIATION /23Z SUNDAY THROUGH FRIDAY/...
Isolated convection late this afternoon with BFD most likely
impacted and JST-AOO the lowest prob to see a storm. Potential
for a broken line of tstms to develop fairly late this
afternoon or early evening over the Lower Susq with possible
impacts at MDT/LNS. Any storms may bring brief gusty winds and
cig/vsby restrictions, otherwise VFR conditions will continue.

Scattered showers/tstms persist overnight just NW of BFD. Model
guidance indicating that lower clouds will again slip into
eastern terminals overnight, and with muggy airmass in place
expect vsbys across Central PA to slip to MVFR for a short while
around sunrise.

More widespread coverage of showers/tstms on Monday with
activity spreading from the NW across the CWA by afternoon.
These storms will bring potential for locally strong wind gusts
and torrential rainfall as they impact the area through the
afternoon hours.

Outlook...

Monday-Tuesday...more widespread showers/storms possible
areawide.

Wednesday-Friday...widespread VFR.

&&

.CLIMATE...
Astronomical Summer (solstice) begins at 1132 PM EDT Sunday June
20th.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl/RXR
NEAR TERM...RXR/Travis
SHORT TERM...Steinbugl/RXR
LONG TERM...Guseman/Travis
AVIATION...Steinbugl/RXR
CLIMATE...
Hazardous weather outlook, Jun 20, 4:55 AM EDT, 16 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
455 AM EDT Sun Jun 20 2021

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-210900-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
455 AM EDT Sun Jun 20 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Isolated strong to marginally severe thunderstorms with gusty winds
are possible Sunday afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered severe thunderstorms with damaging winds 60 mph or greater
are possible Monday afternoon and evening. Locally heavy rainfall may
produce isolated flooding in poor drainage and urban areas.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

MRS

In the hours before

Special weather statement, Jun 20, 7:48 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service State College PA
748 PM EDT Sun Jun 20 2021

PAZ004-210015-
Warren PA-
748 PM EDT Sun Jun 20 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WARREN COUNTY UNTIL 815
PM EDT...

At 748 PM EDT, Doppler radar indicated a strong thunderstorm 7 miles
south of Chapman State Park, moving east at 30 mph.

Small hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Sheffield, Ludlow and Clarendon.

LAT...LON 4183 7892 4183 7895 4165 7895 4162 7896
      4163 7928 4172 7931 4185 7892
TIME...MOT...LOC 2348Z 254DEG 26KT 4166 7919

KF
Special weather statement, Jun 20, 8:03 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service State College PA
803 PM EDT Sun Jun 20 2021

PAZ028-210015-
Juniata PA-
803 PM EDT Sun Jun 20 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF JUNIATA COUNTY UNTIL
815 PM EDT...

At 803 PM EDT, Doppler radar indicated a strong thunderstorm over
Mcalisterville, moving east at 30 mph.

Small hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Mcalisterville, Thompsontown and East Salem.

LAT...LON 4056 7738 4066 7740 4068 7734 4067 7710
      4060 7709 4059 7717 4057 7718 4056 7717
      4055 7720
TIME...MOT...LOC 0003Z 257DEG 25KT 4061 7730

KF
Special weather statement, Jun 20, 8:29 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service State College PA
829 PM EDT Sun Jun 20 2021

PAZ057-063-210045-
Cumberland PA-Dauphin PA-
829 PM EDT Sun Jun 20 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CUMBERLAND AND DAUPHIN
COUNTIES UNTIL 845 PM EDT...

At 828 PM EDT, Doppler radar indicated a strong thunderstorm over
Harrisburg, moving east at 25 mph.

Small hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Harrisburg, Lower Allen, Colonial Park, Progress, Middletown, Camp
Hill, New Cumberland, Linglestown, Enola, Steelton, Lemoyne,
Paxtonia, Rutherford, Lawnton, Wormleysburg, Bressler-Enhaut-Oberlin,
Penbrook, Highspire, Shiremanstown and Paxtang.

LAT...LON 4017 7695 4031 7700 4036 7675 4021 7672
      4020 7681 4023 7685 4021 7689 4023 7690
      4020 7693 4019 7691 4019 7693 4017 7692
TIME...MOT...LOC 0028Z 256DEG 22KT 4028 7690

KF
Special weather statement, Jun 20, 8:35 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service State College PA
835 PM EDT Sun Jun 20 2021

PAZ005-010-210100-
McKean PA-Elk PA-
835 PM EDT Sun Jun 20 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN AND ELK COUNTIES
UNTIL 900 PM EDT...

At 834 PM EDT, Doppler radar indicated a strong thunderstorm near
Wilcox, moving northeast at 20 mph.

Small hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Wilcox, East Branch Dam, Kinzua Bridge State Park and Mount Jewett.

LAT...LON 4162 7840 4152 7866 4167 7878 4181 7857
TIME...MOT...LOC 0034Z 239DEG 16KT 4164 7865

Banghoff
Special weather statement, Jun 20, 8:47 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service State College PA
847 PM EDT Sun Jun 20 2021

PAZ057-210100-
Dauphin PA-
847 PM EDT Sun Jun 20 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF DAUPHIN COUNTY UNTIL
900 PM EDT...

At 847 PM EDT, Doppler radar indicated a strong thunderstorm over
Harrisburg, moving east at 20 mph.

Small hail and localized wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Harrisburg, Colonial Park, Progress, Linglestown, Steelton,
Hummelstown, Paxtonia, Rutherford, Skyline View, Lawnton,
Bressler-Enhaut-Oberlin, Penbrook, Paxtang, Rockville, City Island
and Harrisburg Area Community College.

LAT...LON 4023 7686 4026 7690 4029 7692 4031 7692
      4032 7691 4034 7692 4043 7686 4044 7666
      4021 7672
TIME...MOT...LOC 0047Z 256DEG 17KT 4027 7688

KF
Special weather statement, Jun 20, 9:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
902 PM EDT Sun Jun 20 2021

PAZ057-210115-
Dauphin PA-
902 PM EDT Sun Jun 20 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF DAUPHIN COUNTY UNTIL
915 PM EDT...

At 901 PM EDT, Doppler radar indicated a strong thunderstorm over
Paxtang, moving east at 10 mph.

Small hail and localized wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Harrisburg, Colonial Park, Progress, Middletown, Steelton,
Hummelstown, Paxtonia, Rutherford, Lawnton, Bressler-Enhaut-Oberlin,
Penbrook, Highspire, Paxtang, Royalton, Capital City Airport, City
Island, Penn State Harrisburg, Harrisburg International Airport and
Harrisburg Area Community College.

LAT...LON 4021 7684 4022 7684 4023 7686 4026 7690
      4027 7691 4032 7688 4030 7672 4017 7671
TIME...MOT...LOC 0101Z 277DEG 10KT 4026 7686

KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:03 PM EDTSpecial Weather StatementCTPJuniata12 min
Jun 20, 8:13 PM EDTSevere Thunderstorm WarningCTPJuniata, Snyder24 min
Jun 20, 8:29 PM EDTSpecial Weather StatementCTPDauphin16 min
Jun 20, 8:35 PM EDTSpecial Weather StatementCTPMcKean25 min
Jun 20, 8:47 PM EDTSpecial Weather StatementCTPDauphin13 min
Jun 20, 9:16 PM EDTSpecial Weather StatementCTPSchuylkill14 min
Jun 20, 9:23 PM EDTSevere Thunderstorm WarningCTPColumbia, Northumberland, Schuylkill50 min
Jun 20, 9:29 PM EDTAreal Flood AdvisoryCTPLebanon, Schuylkill2 hr
Jun 21, 4:18 AM EDTSpecial Weather StatementCTPWarren42 min
Jun 21, 2:19 PM EDTSpecial Weather StatementCTPWarren41 min
Jun 21, 2:43 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren47 min
Jun 21, 2:55 PM EDTSpecial Weather StatementCTPMcKean35 min
Jun 21, 3:09 PM EDTSevere Thunderstorm WarningCTPMcKean, Potter21 min
Jun 21, 3:14 PM EDTSevere Thunderstorm WarningCTPMcKean31 min
Jun 21, 3:20 PM EDTSpecial Weather StatementCTPClearfield25 min
Jun 21, 3:26 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Warren49 min
Jun 21, 3:35 PM EDTSpecial Weather StatementCTPCentre25 min
Jun 21, 3:55 PM EDTSpecial Weather StatementCTPTioga35 min
Jun 21, 3:58 PM EDTSpecial Weather StatementCTPSnyder32 min
Jun 21, 4:15 PM EDTSpecial Weather StatementCTPCameron, Potter45 min
Jun 21, 4:17 PM EDTSpecial Weather StatementCTPCambria28 min
Jun 21, 4:18 PM EDTSpecial Weather StatementCTPSullivan27 min
Jun 21, 4:18 PM EDTSpecial Weather StatementCTPFranklin27 min
Jun 21, 4:21 PM EDTSpecial Weather StatementCTPUnion24 min
Jun 21, 4:24 PM EDTSpecial Weather StatementCTPCentre21 min
Jun 21, 4:28 PM EDTSevere Thunderstorm WarningCTPCambria47 min
Jun 21, 4:31 PM EDTSpecial Weather StatementCTPLycoming44 min
Jun 21, 4:31 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin59 min
Jun 21, 4:39 PM EDTSevere Thunderstorm WarningCTPCambria, Somerset36 min
Jun 21, 4:43 PM EDTSevere Thunderstorm WarningCTPCentre32 min
Jun 21, 4:45 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan, Tioga30 min
Jun 21, 4:52 PM EDTSpecial Weather StatementCTPClinton23 min
Jun 21, 4:55 PM EDTSpecial Weather StatementCTPBlair20 min
Jun 21, 4:56 PM EDTSpecial Weather StatementCTPSullivan19 min
Jun 21, 5:05 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York40 min
Jun 21, 5:08 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming37 min
Jun 21, 5:13 PM EDTSpecial Weather StatementCTPBedford, Blair32 min
Jun 21, 5:31 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan, Tioga44 min
Jun 21, 5:41 PM EDTSevere Thunderstorm WarningCTPYork34 min
Jun 21, 5:45 PM EDTSpecial Weather StatementCTPMontour45 min
Jun 21, 5:52 PM EDTSpecial Weather StatementCTPColumbia, Northumberland23 min
Jun 21, 5:58 PM EDTSevere Thunderstorm WarningCTPLancaster47 min
Jun 21, 6:02 PM EDTSpecial Weather StatementCTPDauphin28 min
Jun 21, 6:08 PM EDTSpecial Weather StatementCTPSullivan37 min
Jun 21, 6:15 PM EDTSevere Thunderstorm WarningCTPSullivan15 min
Jun 21, 6:20 PM EDTSpecial Weather StatementCTPSchuylkill25 min
Jun 21, 6:23 PM EDTSpecial Weather StatementCTPSchuylkill37 min
Jun 21, 6:49 PM EDTSpecial Weather StatementCTPSchuylkill26 min
Jun 21, 7:00 PM EDTSpecial Weather StatementCTPSomerset15 min
Jun 21, 7:12 PM EDTSpecial Weather StatementCTPCarbon18 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.